Format

Send to

Choose Destination
See comment in PubMed Commons below
Arch Phys Med Rehabil. 1984 Nov;65(11):733-4.

Subcutaneous hemorrhage in a patient receiving anticoagulant therapy: an unusual EMG complication.

Abstract

A 64-year-old man on chronic anticoagulant therapy underwent electromyography (EMG) and six days later noted a 13 X 8cm ecchymotic region on the right flank and a smaller area of ecchymosis along the lower spine. He was found to have significant subcutaneous bleeding (hematocrit decreased from 43% to 29%), which required a two-unit blood transfusion. In light of the location of the hematoma and the temporal relationship to the EMG, it is proposed that this unusual case represents a significant complication of a usually benign procedure. Clinicians need to be aware of the possibility of such a complication in the anticoagulated patient and of the need for a risk-benefit decision prior to EMG.

PMID:
6497622
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center